Mississippi, 2015Hail and Damaging Winds in Mississippi, April 25, 2015
April 25, 2015 · NWS LIX · 6 events in 3 counties and zones
Two areas of low pressure moved along a stationary front triggering two rounds of thunderstorms that produced severe weather. The first moved across southeast Louisiana during the afternoon of the 24th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two areas of low pressure moved along a stationary front triggering two rounds of thunderstorms that produced severe weather. The first moved across southeast Louisiana during the afternoon of the 24th. The second moved across southeast Louisiana and southern Mississippi during the late morning and afternoon hours of the 25th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 25, 8:03 AM CST, 4 hours 17 minutes earlier.
Area forecast discussion, Apr 25, 8:03 AM CST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
903 AM CDT SAT APR 25 2015
.SOUNDING DISCUSSION...
FIRST RELEASE TERMINATED DUE TO BAD TEMPERATURE AND DEW POINT
DATA. SECOND RELEASE SUCCESSFULLY TERMINATED OVER JACKSON COUNTY
MISSISSIPPI JUST NORTHWEST OF VANCLEAVE AT AN ALTITUDE OF 105.9K
FEET OR JUST OVER 20 MILES UP.
DRIER AIR HAS WORKED INTO MUCH OF THE SOUNDING WITH A PRECIPITABLE
WATER VALUE OF 1.39 INCHES...WHICH IS ABOUT 128 PERCENT OF NORMAL.
ABOUT A 3 DEGREE C CAP AT 850 MB THIS MORNING. SOUNDING UNSTABLE
ABOVE THAT LAYER WITH MID LEVEL LAPSE RATES AROUND 7.2C/KM. THE
SURFACE TO 3KM SHEAR IS 35 KNOTS...AND THE SURFACE TO 6KM SHEAR IS
57 KNOTS. FREEZING LEVEL AROUND 14.2K FEET...-20C LEVEL AT 24.6K
FEET...WITH A WET BULB ZERO HEIGHT OF 9600 FEET. THIS WOULD
CERTAINLY SUPPORT LARGE HAIL WITH A FEW GOLF BALL SIZE HAIL
REPORTS LATE YESTERDAY AFTERNOON. SOUTHWEST WINDS THROUGHOUT THE
SOUNDING WITH A MAX WIND OF 90 KNOTS AT 35.3K FEET. 35
&&
.PREV DISCUSSION... /ISSUED 344 AM CDT SAT APR 25 2015/
DISCUSSION...
THE MAIN FORECAST CONCERNS CONTINUE TO CENTER AROUND CONVECTION
OVER THE NEXT FEW DAYS AND THE POSSIBILITY OF SEVERE WEATHER.
SCATTERED SHOWERS HAVE BEEN INCREASING ACROSS THE FORECAST AREA
SOMEWHAT THIS MORNING WHILE THE MORE SIGNIFICANT CONVECTION HAS
STAYED TO THE NORTH OF THE AREA. THE MID LEVEL SHORT WAVE TROUGH
THAT HAS BEEN RESPONSIBLE FOR THE ACTIVE WEATHER ACROSS THE
SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY OVER THE LAST
COUPLE DAYS WILL MOVE OUT OF THE CENTRAL PLAINS AND INTO THE
MIDWEST TODAY. HOWEVER A STRONG AND ACTIVE SOUTHERN JET WILL
CONTINUE TO AFFECT THE GULF COAST REGION. THE RRQ OF AN UPPER JET
STREAK WILL CONTINUE TO HELP SUPPORT CONVECTIVE DEVELOPMENT OVER
THE LOWER MISSISSIPPI VALLEY BEFORE PULLING OFF TO THE EAST
NORTHEAST LATER IN THE DAY. SUFFICIENT CAPE AND INSTABILITY SHOULD
BE PRESENT TO SUPPORT SCATTERED CONVECTION ACROSS THE AREA TODAY
WITH STRONG MID LEVEL WESTERLY WINDS SUPPORTIVE OF A FEW STRONGER
TO SEVERE STORMS. THE STORM PREDICTION CENTER HAS INDICATED A
SLIGHT RISK FOR SEVERE WEATHER ACROSS COASTAL MISSISSIPPI AND A
MARGINAL RISK OF SEVERE WEATHER ACROSS THE REMAINDER OF THE
FORECAST AREA TODAY. DIRECTIONAL SHEAR WILL BE DECREASING EARLY
TODAY WITH HELICITY VALUES DIMINISHING. THE WATER CONTENT OF THE
ATMOSPHERIC COLUMN IS FORECAST TO DECREASE LATER IN THE DAY AND
ESPECIALLY TONIGHT AND EARLY SUNDAY WITH PRECIPITABLE WATER VALUES
APPROACHING A LITTLE OVER ONE INCH BY THE END OF THAT TIME BEFORE
REBOUNDING DURING THE DAY SUNDAY. ANOTHER STRONG JET STREAK WILL
TRAVERSE THE CENTRAL GULF COAST REGION ON SUNDAY ALONG WITH A WEAK
IMPULSE EMBEDDED IN THE FLOW ALOFT. THESE FEATURES ALONG WITH THE
APPROACH OF A FRONTAL BOUNDARY FROM THE NORTH AND LAKE AND SEAS
BREEZE BOUNDARIES ACTING AS A FOCUS WILL SET THE STAGE FOR
ISOLATED CONVECTION DURING THE DAY SUNDAY. SIGNIFICANT DIURNAL
HEATING DURING THE DAY SUNDAY...HIGHS IN THE UPPER 80S TO NEAR 90
IN MANY AREAS...WILL RESULT IN SUBSTANTIAL CAPE AND INSTABILITY. A
FEW STRONG TO SEVERE STORMS ARE ALSO POSSIBLE SUNDAY. THE STORM
PREDICATION CENTER HAS OUTLOOKED THE ENTIRE FORECAST AREA FOR A
MARGINAL RISK OF SEVERE THUNDERSTORMS ON SUNDAY.
THE NEXT WEATHER MAKER WILL AFFECT THE REGION EARLY IN THE
UPCOMING WORK WEEK. THIS WILL EVOLVE AS AN UPPER TROUGH CURRENTLY
DIGGING OVER THE WESTERN CONUS CLOSES OFF AN UPPER LOW OVER THE
FOUR CORNERS REGION WHICH WILL THEN SLOWLY TRANSLATE EASTWARD
ACROSS THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY OVER THE
FIRST HALF OF THE WEEK. AN ASSOCIATED SURFACE LOW WILL MOVE EAST
IN THE VICINITY OF THE CENTRAL GULF REGION DURING THIS PERIOD.
THIS DYNAMIC SYSTEM WILL WILL HAVE AMPLE MOISTURE TO WORK WITH
RESULTING IN WIDESPREAD SHOWERS AND THUNDERSTORMS MONDAY THROUGH
TUESDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS SYSTEM.
AGAIN A FEW STORMS COULD BE ON THE STRONGER SIDE AND THE STORM
PREDICTION CENTER HAS INCLUDED THE ENTIRE FORECAST AREA IN A
SLIGHT RISK ON MONDAY...ALTHOUGH THIS SHOULD PRIMARILY BE LATE
MONDAY AND MONDAY NIGHT. AS THIS SYSTEM PULLS OFF TO THE
EAST...THE GFS CLOSES OFF ANOTHER UPPER LOW OVER THE LOWER
MISSISSIPPI VALLEY AND AND CENTRAL GULF COAST REGION WHILE THE
ECMWF DOES SO MUCH FARTHER NORTH. THE GFS SOLUTION COULD RESULT IN
AN EXTENDED PERIOD OF CONTINUED RAIN CHANCES INTO THE END OF THE
WEEK WHILE THE ECMWF WOULD BE PRIMARILY DRY. AT THIS TIME...WILL
CONTINUE TO INDICATE A DRY FORECAST DURING THIS PERIOD. THE
WEATHER SHOULD BE SIGNIFICANTLY COOLER FOR THE LAST HALF OF THE
WORK WEEK. 11
AVIATION...
AN INVERSION AT ABOUT 800FT IS HELPING TO KEEP MOISTURE AND CLOUD
COVER LOCKED IN THE BOUNDARY LAYER THIS MORNING. CEILINGS WILL LOWER
ALONG WITH THE INVERSION TO AROUND OVC003 FOR AREAS SOUTH OF LAKE
PONTCHARTRAIN. MOST TERMINALS SHOULD SEE OVC005 AS THEIR LOWEST
CEILINGS THIS MORNING AS PREVAILING CONDITIONS WITH TEMPO GROUPS
RETAINING SHORT TERM OVC001 AND VIS RESTRICTED TO 2SM FOR THOSE
EXPERIENCING THE LOWEST CEILINGS. AFTER 12Z...A SECOND SURGE OF
SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE THROUGH ALONG WITH A
WEAK FRONTAL BOUNDARY. HAVE INCLUDED PREVAILING SHOWERS AND MVFR
VISIBILITIES...ALONG WITH MVFR CEILINGS OF 1000 TO 1500 FEET TO
REFLECT THE EXPECTED OVERALL CONDITIONS THIS MORNING. OF
COURSE...ANY STRONGER THUNDERSTORMS WILL PRODUCE GUSTY WINDS AND IFR
CONDITIONS AS THEY MOVE THROUGH.
MARINE...
PREDOMINATE SOUTHERLY WINDS WILL CONTINUE THROUGH SUNDAY.
WIND SPEEDS WILL EASE THROUGH TODAY FROM AROUND 15KTS TO 5-10KTS
LATER. THE NEXT SYSTEM TO AFFECT THE COASTAL WATERS WILL BE MONDAY
AND TUESDAY. WINDS WILL INCREASE AHEAD OF THE SFC LOW FROM THE
SOUTHEAST TO 15-20KTS. THE SFC LOW IS EXPECTED TO DEVELOP NEAR THE
TEXAS COASTAL BEND AND MOVE TO THE EAST JUST OFF THE COAST THROUGH
WEDNESDAY. AS THE LOW MOVES EAST TUESDAY NW WINDS WILL QUICKLY MOVE
IN BEHIND IT AND RISE TO 20-25 KNOTS WITH HIGHER GUSTS. WIND SPEEDS
ARE NOT EXPECTED TO EASE BELOW 15-20KTS UNTIL THU NIGHT.
DECISION SUPPORT...
DSS CODE...ORANGE
DEPLOYED...NAVY WEEK.
ACTIVATION...NONE.
ACTIVITIES...MONITORING SEVERE WEATHER POTENTIAL THROUGH WEEKEND.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TONIGHT RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 85 67 88 65 / 50 10 10 20
BTR 86 69 89 68 / 40 10 10 20
ASD 85 69 88 69 / 40 10 20 20
MSY 86 72 88 72 / 40 10 20 20
GPT 85 72 86 70 / 40 10 20 20
PQL 85 70 87 68 / 40 10 20 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Apr 25, 9:41 AM CST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1041 AM CDT SAT APR 25 2015
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-260345-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1041 AM CDT SAT APR 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
A SEVERE THUNDERSTORM WATCH WILL BE IN EFFECT UNTIL 6 PM FOR ALL
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI.
THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING
WINDS...ALTHOUGH AN ISOLATED TORNADO CAN NOT BE TOTALLY RULED OUT.
THE THREAT OF SEVERE WEATHER IS EXPECTED TO DIMINISH LATER THIS
EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SUNDAY...THERE IS A MARGINAL RISK OF STRONG TO SEVERE
THUNDERSTORMS OVER THE AREA. THE MAIN HAZARDS ARE EXPECTED TO BE
FREQUENT LIGHTNING...DAMAGING WIND AND LARGE HAIL.
MONDAY AND TUESDAY...THUNDERSTORMS ARE EXPECTED TO BECOME MORE
NUMEROUS. SOME OF THESE MAY BE SEVERE PRODUCING CONTINUOUS
LIGHTNING...DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAINFALL...
AND ISOLATED TORNADOES.
WEDNESDAY THROUGH FRIDAY...SMALL CRAFT ADVISORIES MAY BE ISSUED
WITH NORTHWEST WINDS OF AROUND 25 KNOTS ARE EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED AT THIS TIME AND MAY ALSO BE
REQUESTED AT TIMES THROUGH TUESDAY.
In the hours before
Special weather statement, Apr 25, 10:42 AM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1142 AM CDT SAT APR 25 2015
LAZ049-050-072-251730-
SOUTHERN TANGIPAHOA LA-LIVINGSTON LA-ASCENSION LA-
1142 AM CDT SAT APR 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TANGIPAHOA...
SOUTHEASTERN EAST BATON ROUGE...CENTRAL LIVINGSTON...EASTERN
IBERVILLE AND ASCENSION PARISHES UNTIL 1230 PM CDT...
AT 1141 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER GONZALES...MOVING NORTHEAST AT 55 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HAMMOND...GONZALES...PONCHATOULA...SORRENTO...FRENCH SETTLEMENT...
ALBANY...PORT VINCENT...SPRINGFIELD...GEISMER...WHITEHALL...ROBERT...
NATALBANY...PRAIRIEVILLE...KILLIAN AND TICKFAW.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FOR
SOUTHEASTERN LOUISIANA.
LAT...LON 3031 9102 3035 9096 3034 9090 3036 9092
3069 9035 3052 9026 3043 9027 3011 9100
3021 9106
TIME...MOT...LOC 1641Z 239DEG 49KT 3025 9095
32Special weather statement, Apr 25, 11:22 AM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1222 PM CDT SAT APR 25 2015
LAZ060>062-251800-
ORLEANS LA-ST. CHARLES LA-UPPER JEFFERSON LA-
1222 PM CDT SAT APR 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR ST. CHARLES PARISH...UPPER
JEFFERSON PARISH...AND ORLEANS PARISH...
AT 1220 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER DESTREHAN...OR NEAR HAHNVILLE...MOVING NORTHEAST AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE... NEW ORLEANS...HAHNVILLE...EAST NEW
ORLEANS...METAIRIE...JEFFERSON...HARAHAN.
THOSE ATTENDING JAZZ FEST ARE IN THE PATH OF THIS STORM AND SHOULD
PREPARE FOR IMMINENT DANGEROUS WEATHER CONDITIONS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FOR
SOUTHEASTERN LOUISIANA.
LAT...LON 2967 9016 2969 9023 2982 9017 2990 9027
2985 9039 3001 9049 3007 9039 3003 9004
3015 8987 3010 8979 3017 8974 3016 8972
3013 8970 2995 9014 2991 9013 2994 9006
2990 9001 2977 9008 2963 9000 2957 9016
TIME...MOT...LOC 1720Z 241DEG 39KT 2997 9036
32Special weather statement, Apr 25, 11:27 AM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1227 PM CDT SAT APR 25 2015
LAZ049-050-056-057-251815-
ASSUMPTION LA-LIVINGSTON LA-ASCENSION LA-ST. JAMES LA-
1227 PM CDT SAT APR 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR ST. JAMES...CENTRAL
LIVINGSTON...ASSUMPTION AND ASCENSION PARISHES UNTIL 115 PM CDT...
AT 1226 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WHITE CASTLE TO 8 MILES
SOUTH OF PATTERSON...AND MOVING NORTHEAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GONZALES...DONALDSONVILLE...NAPOLEONVILLE...BELLE RIVER...GRAMERCY...
LUTCHER...SORRENTO...FRENCH SETTLEMENT...ALBANY...PORT VINCENT...
SPRINGFIELD...LABADIEVILLE...PIERRE PART...BELLE ROSE...GEISMER...
CONVENT...PRAIRIEVILLE...NORTH VACHERIE...PAINCOURTVILLE AND
WHITEHALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FOR
SOUTHEASTERN LOUISIANA.
LAT...LON 3002 9123 3006 9111 3030 9103 3034 9090
3036 9092 3058 9057 3043 9055 3034 9047
3030 9056 3021 9060 3022 9063 3005 9066
3003 9069 2989 9066 2992 9078 2990 9088
2963 9108 2981 9109 2986 9120 2996 9125
TIME...MOT...LOC 1726Z 237DEG 49KT 3018 9114 2958 9135
32Local storm report, Apr 25, 11:56 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1256 PM CDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM TSTM WND GST MANDEVILLE 30.37N 90.08W
04/25/2015 M58 MPH ST. TAMMANY LA MESONET
WEATHERFLOW OBSERVATION AT FOOT OF SUNSET POINT PIER
MEASURED 236/50.3KT WITH A TEMPERATURE DROP FROM 78F TO
71F AND PRESSURE V OF 3 MB IN 10 MINUTES.
1241 PM HAIL MANDEVILLE 30.37N 90.08W
04/25/2015 E1.00 INCH ST. TAMMANY LA BROADCAST MEDIA
NEAR CAUSEWAY BLVD. BRIDGE CLOSED DUE TO HAIL AND HIGH
WINDS ON NORTH END OF SPAN.
1250 PM HAIL 4 W LACOMBE 30.31N 90.00W
04/25/2015 E0.88 INCH ST. TAMMANY LA AMATEUR RADIO
HAIL BETWEEN DIME AND NICKEL DIAMETERS IN BIG BRANCH
AREA.
&&
24/RRSpecial weather statement, Apr 25, 11:59 AM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1259 PM CDT SAT APR 25 2015
MSZ077-080-081-251845-
HANCOCK MS-PEARL RIVER MS-HARRISON MS-
1259 PM CDT SAT APR 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. TAMMANY PARISH
...NORTHWESTERN HARRISON...SOUTHERN PEARL RIVER AND NORTHERN HANCOCK
COUNTIES UNTIL 145 PM CDT...
AT 1258 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PEARL RIVER...OR 7 MILES SOUTHWEST OF PICAYUNE...MOVING EAST AT
55 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PICAYUNE...MCNEIL...SAUCIER...AND KILN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FOR
SOUTHEASTERN LOUISIANA AND SOUTHEASTERN MISSISSIPPI.
LAT...LON 3098 8947 3098 8943 3101 8942 3101 8935
3065 8934 3065 8924 3068 8924 3068 8902
3058 8897 3038 8966 3045 8968 3056 8980
3064 8982 3066 8985 3078 8983 3082 8978
3085 8979 3085 8978 3100 8973 3101 8950
TIME...MOT...LOC 1758Z 248DEG 48KT 3045 8978
32Local storm report, Apr 25, 12:16 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
116 PM CDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM TSTM WND DMG MANDEVILLE 30.37N 90.08W
04/25/2015 ST. TAMMANY LA PUBLIC
NUMEROUS LARGE TREE LIMBS, FENCING DOWN. POWER OUTAGE IN
OLD MANDEVILLE AREA. WST ELECTRIC ESTIMATING OVER 51,000
WITHOUT POWER.
&&
24/RRThunderstorm Wind, Harrison
- When
- April 25, 12:20 PM CST
- Where
- Harrison County, 0.69 mi S of (Gpt)gulfport Rgnl A
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.390, -89.070
Numerous trees and power lines were reported down throughout much of Harrison County and within Gulfport. Some urban street flooding within Gulfport and Biloxi during the heaviest rain. Event time estimated by radar, event summarized by emergency manager.
Hail, Hancock
- When
- April 25, 12:58 PM CST
- Where
- Hancock County, 0.69 mi N of Waveland
- Measured
- 1.5 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.290, -89.380
Power outages also reported.
Hail, Jackson
- When
- April 25, 1:05 PM CST
- Where
- Jackson County, Gautier
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.380, -88.620
Quarter size hail reported in Gautier.
Thunderstorm Wind, Harrison
- When
- April 25, 1:33 PM CST
- Where
- Harrison County, 1.92 mi WNW of D Iberville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.440, -88.910
Spotter 19113 reported high winds, limbs, trash cans and yard debris blown around.
Thunderstorm Wind, Jackson
- When
- April 25, 1:37 PM CST
- Where
- Jackson County, 1.38 mi WNW of Gautier
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.390, -88.640
Several trees and power lines were reported down in the south-central portion of the county. The area was generally south of U.S. Highway 90 and south of Mississippi Highway 57.
Hail, Jackson
- When
- April 25, 1:51 PM CST
- Where
- Jackson County, 1.26 mi WSW of Pascagoula
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.361, -88.549
Golf ball size hail reported on North Market Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Winds in Gulf of Mexico, April 25, 20156 deaths · 63 kt wind · 2 events
- Flash Flooding in Mississippi, April 25, 20151 death · 1 injured · $70,000 · 2 events
- Tornadoes and Hail in Kentucky, April 25, 2015$233,000 · EF2 · 37 events
- Hail and Damaging Winds in Texas, April 25, 20151 death · $15,000 · 1.75 in hail · 8 events
- Damaging Winds in Alabama, April 25, 20153 injured · $2.8 million · 60 kt wind · 33 events
- Hail and Damaging Winds in Georgia, April 25, 2015$2.8 million · 2.75 in hail · 20 events
- Damaging Winds in Alabama, April 25, 2015$323,000 · 61 kt wind · 19 events
- Tornado and Hail in Kentucky, April 25, 20151 injured · $230,000 · EF0 · 12 events
- Hail and Damaging Winds in Georgia, April 25, 2015$61,000 · 1 in hail · 26 events
- Damaging Winds in Georgia, April 25, 20151 injured · 79 kt wind · 49 events
- Hail and Damaging Winds in Illinois, April 25, 2015$69,000 · 1 in hail · 11 events
- Damaging Winds in Florida, April 25, 2015$65,000 · 61 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 564173, 564169, 564170, 564180, 564176, 564172.